Alert archive / Vermont / Wind Advisories in 2013
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 23, 2013, 3:17 PM EST for Clinton County, Essex County, New York; 10 counties in Vermont. It took effect at Nov 24, 2013, 7:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2013, 3:17 PM EST (20:17 UTC)
- In effect from
- Nov 24, 2013, 7:00 AM EST
- Expired
- Nov 24, 2013, 6:28 PM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS71 KBTV 232017 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 317 PM EST SAT NOV 23 2013 NYZ028-031-034-035-VTZ003-004-006>008-010-012-016>019-240930- /O.NEW.KBTV.WI.Y.0010.131124T1200Z-131125T0300Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 317 PM EST SAT NOV 23 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM EST SUNDAY. * LOCATIONS...ESSEX AND CLINTON COUNTIES OF NEW YORK AND THE EASTERN HALF OF VERMONT. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS FROM 40 TO 50 MPH. * TIMING...NORTHWESTERLY WINDS WILL INCREASE LATER TONIGHT...AND PEAK DURING THE DAYLIGHT HOURS ON SUNDAY BEFORE SLOWLY ABATING SUNDAY NIGHT. * IMPACTS...WIND GUSTS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. DRIVING MAY PROVE DIFFICULT FOR HIGH PROFILE VEHICLES OPERATING ON NORTH TO SOUTH ORIENTED HIGHWAYS. THESE WINDS COMBINED WITH TEMPERATURES IN THE TEENS TO LOWER 20S WILL CREATE NEAR OR BELOW ZERO WIND CHILL VALUES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
3 follow-up statements
808 WWUS71 KBTV 240800 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 300 AM EST SUN NOV 24 2013 NYZ028-031-034-035-VTZ003-004-006>008-010-012-016>019-242100- /O.CON.KBTV.WI.Y.0010.131124T1200Z-131125T0300Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 300 AM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING. * LOCATIONS...ESSEX AND CLINTON COUNTIES OF NEW YORK AND THE EASTERN HALF OF VERMONT. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...NORTHWESTERLY WINDS WILL INCREASE EARLY THIS MORNING... AND PEAK DURING THE DAYLIGHT HOURS TODAY BEFORE SLOWLY ABATING TONIGHT. * IMPACTS...WIND GUSTS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. DRIVING MAY PROVE DIFFICULT FOR HIGH PROFILE VEHICLES OPERATING ON NORTH TO SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
218 WWUS71 KBTV 242002 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 302 PM EST SUN NOV 24 2013 NYZ028-031-034-035-VTZ003-004-006>008-010-012-016>019-250300- /O.CON.KBTV.WI.Y.0010.000000T0000Z-131125T0300Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 302 PM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 10 PM EST THIS EVENING. * LOCATIONS...ESSEX AND CLINTON COUNTIES OF NEW YORK AND THE EASTERN HALF OF VERMONT. * HAZARDS...STRONG GUSTY WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS FROM 40 TO 50 MPH. * TIMING...STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY ABATING TONIGHT. * IMPACTS...WIND GUSTS MAY BRING DOWN TREE BRANCHES AND CAUSE SCATTERED POWER OUTAGES. DRIVING MAY PROVE DIFFICULT FOR HIGH PROFILE VEHICLES OPERATING ON NORTH TO SOUTH ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
385 WWUS71 KBTV 242328 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 628 PM EST SUN NOV 24 2013 NYZ028-031-034-035-VTZ003-004-006>008-010-012-016>019-250030- /O.CAN.KBTV.WI.Y.0010.000000T0000Z-131125T0300Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD... UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 628 PM EST SUN NOV 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHEASTERN NEW YORK AND MUCH OF VERMONT. WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:03 PM EST, 14 minutes earlier.
Area forecast discussion, Nov 23, 3:03 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EST SAT NOV 23 2013
.SYNOPSIS...
A STRONG COLD FRONT MOVING INTO THE AREA TODAY WILL PRODUCE SNOW
SQUALLS ACROSS NORTHERN NEW YORK IN THE AFTERNOON HOURS AND ACROSS
CENTRAL AND SOUTHERN VERMONT THIS EVENING. BEHIND THIS FRONT...
UNSEASONABLY COLD AIR WILL MOVE DOWN FROM CANADA. HIGH TEMPERATURES
ON SUNDAY WILL BE ABOUT 25 DEGREES BELOW NORMAL FOR THIS TIME OF
YEAR...WITH HIGHS ONLY IN THE TEENS. IN ADDITION...BREEZY NORTHWEST
WINDS WILL CREATE WIND CHILLS IN THE 5 ABOVE TO 15 BELOW RANGE.
THERE IS ALSO THE CHANCE FOR A STORM TO AFFECT THE AREA NEXT TUESDAY
NIGHT INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 925 AM EST SATURDAY...WEST TO NORTHWESTERLY BLOCKED FLOW
BEHIND FRONTAL PASSAGE LAST NIGHT HAS LED TO SCT FLURRIES/SHSN
ACROSS THE NRN GREEN SPINE EASTWARD INTO PORTIONS OF NC/NE
VT...MAINLY IN THE HIGHER TERRAIN. SOME LINGERING SHSN ALSO NOTED
IN THE DACKS WHERE FLOW HAS ALREADY BACKED TO WSW AHEAD OF ARCTIC
BOUNDARY APPROACHING FROM THE NW. THUS SOME MODEST LAKE ONTARIO
INFLUENCE POSSIBLE HERE. AS A RESULT HAVE INTRODUCED TOKEN 20/40
POPS ACROSS THESE AREAS THROUGH EARLY AFTERNOON. ANY ACCUMS SHOULD
BE NEGLIGIBLE GIVEN LIMITED DEPTH OF MOISTURE AND LACK OF LARGER-
SCALE FORCING BUT A DUSTING TO PERHAPS A HALF INCH OR SO MAY BE
POSSIBLE AT SUMMIT LEVEL THROUGH MID AFTERNOON. REST OF FORECAST
REMAINS ON TRACK TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 410 AM EST SATURDAY...UPPER LOW OVER THE CANADIAN MARITIMES AND
STRONG SFC RIDGE TO OUR WEST GOING INTO SUNDAY WILL KEEP STRONG
NW GRADIENT INTACT THRU SUNDAY...SLACKENING SUN NGT INTO MONDAY.
WHILE WINDS KEEP UP SUNDAY...DECREASE IN AREAL COVERAGE OF
REMAINING UPSLOPE -SW WILL DROP DOWN TO JUST THE NE KINGDOM BY
SUNDAY NGT. AN ADDITIONAL INCH OVER HIGHER ELEV CAN NOT BE RULED
OUT BFR PRECIP TAPERS OFF. ANOTHER CD NIGHT ON TAP FOR SUN NGT
WITH SFC HIGH BEGINNING TO CREST OVER THE AREA. WINDS WILL TAPER
OFF AND WITH CLR SKIES ENSUING...TEMPS WILL DROP TO MAINLY SINGLE
NUMBERS ABV ZERO IN MOST AREAS WITH BLW ZERO READING IN HIR
ELEV...ESPECIALLY THE DACKS. WIND CHILL CONCERNS WILL REMAIN FOR
SUNDAY INTO EARLY SUNDAY EVENING UNTIL WINDS TAPER OFF. MONDAY
HIGHS WILL REBOUND NICELY INTO THE 20S AS RETURNS SW FLOW SETUP
DURING THE DAY WITH RIDGE SLIDING SOUTH AND APPROACH OF NEXT
SYSTEM FROM ONTARIO. SLOW MVG RIGDE WILL BRING INCR CLDS
MONDAY...BUT ONLY A CHANCE AT BEST FOR -SW IN THE ST LAW VALLEY
AND WESTERN PORTIONS OF THE DACKS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 223 PM EST SATURDAY...OVERALL PATTERN THRU THIS PERIOD IS
NEARLY PERSISTENT NRN STREAM TROF ACRS NE CONUS WITH A TEMPORARY
RETRACTION THAT COULD MEAN OUR FIRST WIDESPREAD SNOWFALL FOR THE
2013-14 SEASON BUT UNFORTUNATELY DURING ONE OF THE BUSIEST TRAVEL
TIMES.
BIG TRAVEL TIME FOR THANKSGIVING HOLIDAY AND YET LARGE
INCONSISTENCIES REMAIN BETWEEN ECMWF/UKMET/GEM AND GFS AND EVEN
WITHIN THE GFS THE OPERATIONAL RUN APPEARS TO BE THE OUTLIER.
THE 12Z RUNS OF ALL CONTINUE THEIR PREVIOUS TRENDS WITH ECMWF/GEM
ANDNOW NAM HAVE INSIDE RUNNERS/COASTAL HUGGER DUE TO PHASING
BETWEEN NRN/SRN STREAMS WITH MIXED/RAIN EVENT DECENT AMOUNT OF
QPF/WIND. MEANWHILE THE GFS OPERATIONAL IS EVEN FURTHER OFFSHORE AND
NO PHASING OF STREAMS AND NO PCPN.
I/LL FOLLOW SUIT WITH PRVS FCSTRS AND TAKE THE AVERAGE SOLUTION
WHICH PLACES A STORM TRACK NEAR CAPE COD WITH QPF <0.5-1 INCH
ACROSS FA. TRACK WOULD FAVOR COLDER...SNOW SOLUTION AS WELL.
LOW CONFIDENCE ON THIS OR ANY SOLUTION AT THIS TIME BUT FEEL THIS
IS PRUDENT WAY TO GO AT THIS TIME. POPS ARE MARGINALLY IN THE
LIKELY CATEGORY BUT BLENDS WITH NEIGHBORING OFFICES THUS WILL LET
IT RIDE.
THANKSGIVING DAY THROUGH SATURDAY SHOULD TREND COLDER AND DRIER
WITH BELOW AVERAGE HIGH TEMPS IN THE 20S WITH HIGH PRESSURE IN
PLACE ON SAT.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...ARCTIC FRONT ENTERING ST LWRNC VLY ATTM AND
CONTS TO MOVE THROUGH 02-03Z SUNDAY. SCATTERED SNOW SHOWERS AND
BRIEF SNOW SQUALL WITH THE GREATEST THREATS KART-KSLK-KBTV-KMPV-
K1V4 SOUTH. SHOULD SEE BRIEF IFR CONDITIONS AT MOST OF THE TAF
LOCATIONS 22-04Z SUNDAY LASTING LESS THAN 1 HR. MORE PROLONGED
PERIOD OF SNOWFALL POSSIBLE AT SLK.
WSW WINDS 10-15KTS CURRENTLY WILL SHIFT WNW-NW DURING ARCTIC FNT
PASSAGE AND INCREASE TO 15-25KTS AFT 00Z...20-30KTS AFT 06-08Z AND
THEM BLOWING 25-35+ KTS FOR THE REST OF THE VALID PERIOD.
OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...NW WINDS 18-30+ KTS WITH
SCATTERED VFR FLURRIES THROUGH 06Z MONDAY. DRY AND MOSTLY CLEAR VFR
WITH HIGH PRESSURE IN PLACE MONDAY. THERE WILL BE A CHANCE FOR MVFR
CIGS/VIS IN SNOW SHOWERS MONDAY NIGHT AND TUESDAY AS WEAK UPPER
LEVEL TROUGH MOVES ACROSS THE NORTH COUNTRY. LOW PREDICTABILITY FOR
WEDNESDAY WITH UNCERTAIN TRACK OF COASTAL LOW PASSING SE-E OF CAPE
COD.
&&
.MARINE...
AS OF 303 PM EST SATURDAY...A LAKE WIND ADVISORY REMAINS IN EFFECT
AND WILL LIKELY REMAIN SO THROUGH THE WEEKEND. WINDS HAVE BEEN
SLOW TO INCREASE THIS AFTERNOON...BUT EXPECT AN INCREASE IN
NORTHWEST WINDS THIS EVENING. WINDS WILL THEN CONTINUE TO INCREASE
MARKEDLY TO 20 TO 30 KNOTS AFTER MIDNIGHT...A CONSEQUENCE OF THE
STRONG NORTHWEST GRADIENT AND STRONG MIXING WITH ARCTIC COLD AIR
ADVECTING OVER LAKE CHAMPLAIN WHERE WATER TEMPERATURES ARE IN THE
MID 40S. SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY AS WELL. WAVES
WILL BUILD TO 3-5 FEET IMPACTING NORTH-FACING EXPOSURES.
&&
.CLIMATE...
THE COLD TEMPERATURES SUNDAY 11/24 INTO MONDAY 11/25 MAY APPROACH
RECORD LEVELS. THE RECORDS ARE LISTED BELOW:
RECORD LOW AND RECORD LOW MAXIMUMS SUNDAY 11/24:
BURLINGTON (BTV)- 2 (1956), 19 (1938)
MONTPELIER (MPV)- -4 (1989), 20 (2000)
MASSENA (MSS)- -8 (2000), 19 (1996)
SAINT JOHNSBURY (SJBV1)- -6 (1989), 20 (1921)
RECORD LOW AND RECORD LOW MAXIMUMS MONDAY 11/25:
BURLINGTON (BTV)- -1 (1938), 14 (1938)
MONTPELIER (MPV)- 4 (1997,1993), 24 (1993,1971)
MASSENA (MSS)- 5 (2005), 23 (1993)
SAINT JOHNSBURY (SJBV1)- 0 (1956), 19 (1938)
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY FROM 7 AM TO 10 PM EST SUNDAY FOR VTZ003-004-
006>008-010-012-016>019.
NY...WIND ADVISORY FROM 7 AM TO 10 PM EST SUNDAY FOR NYZ028-031-034-
035.
&&
SYNOPSIS...JN
NEAR TERM...JMG/JN
SHORT TERM...JN
LONG TERM...SLW
AVIATION...BANACOS/SLW
MARINE...LOCONTO
CLIMATE...MUCCILLIHazardous weather outlook, Nov 23, 4:37 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 437 AM EST SAT NOV 23 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-240945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 437 AM EST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ACTIVE WEATHER IS EXPECTED THIS WEEKEND. A STRONG COLD FRONT MOVING INTO THE AREA THIS AFTERNOON AND NIGHT WILL PRODUCE SNOW SQUALLS ACROSS NORTHERN NEW YORK AND THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. A QUICK 1 TO 2 INCHES OF SNOW COULD FALL WITHIN THE SQUALLS...VISIBILITIES WOULD BE SHARPLY REDUCED IN A SHORT PERIOD OF TIME. ALSO...WITH FALLING TEMPERATURES...ANY STANDING WATER ON ROADWAYS WILL QUICKLY FREEZE AND WILL LEAD TO PATCHES OF BLACK ICE. THE SNOW SQUALLS AND FALLING TEMPERATURES MAY CAUSE HAZARDOUS TRAVEL CONDITIONS ON UNTREATED SURFACES. OTHER ISSUE STARTING TONIGHT WILL BE COLD TEMPERATURES COMBINING STRONG NNW WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. THIS WILL CREATE POTENTIAL WIND CHILL ISSUES CARRYING OVER INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLD AND WINDY CONDITIONS WILL PERSIST SUNDAY AND INTO SUNDAY EVENING. NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL AGAIN CREATE WIND CHILL ISSUES. THERE IS ALSO THE POTENTIAL FOR A WINTER STORM TO AFFECT THE NORTH COUNTRY DUE TO A LOW PRESSURE SYSTEM MOVING UP ALONG THE NEW ENGLAND COAST. THIS SYSTEM WOULD POTENTIALLY AFFECT THE NORTH COUNTRY TUESDAY NIGHT INTO WEDNESDAY...THOUGH THERE REMAINS CONSIDERABLE UNCERTAINTY ON STORM TRACK AND DETAILS ON STORM IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:13 PM EST | Special Weather Statement | BTV | Clinton, Franklin | 92 min |
| Nov 23, 6:26 PM EST | Special Weather Statement | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orange and 2 more | 94 min |
Nearby
Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.